I'm wondering if anybody has had experience in taking Cymbalta for anxiety and depression. I took Lexapro for several years and it stopped working, so I tried Zoloft this summer, which didn't help my anxiety at all, so now I'm back on the Lexapro and Buspar. I feel better than I did a few months ago in terms of anxiety, but nowhere near as well as I did in the past, and now my depression is horrible. I barely get out of bed most days because I just don't seem to care about anything anymore.
My psychiatrist gave me the option of adding Wellbutrin to Lexapro to see if that helps the depression, or to switch from Lexarpo to Cymbalta or Prozac, and continue taking the Buspar. I've taken Buspar twice and have never noticed a difference in my anxiety level. I told my psychiatrist that my regular MD said Wellbutrin would likely have more negative side effects than other drugs, which is why she never prescribed it in the past. (I have a very difficult time with SSRI's.) I told her it may be worth trying this, though, while I'm still on the Lexapro and have spent a lot of time adjusting, or I'm willing to try the Cymbalta, whichever she felt was the better choice.
She wrote me a prescription for Cymbalta, so I would assume she feels that's the best option. I'm just wondering if anybody has had better success with one over the other when it comes to both anxiety and depression. I really need to get my depression under control, but anxiety is the first issue, as that's what caused the depression.
I too Wellbutrin for around 4yrs and it worked well up until this year. I started to get panic attacks out of nowhere and my anxiety got worse. It was amazing for depression but unfortunately the anxiety was overwhelming.
I was supposed to go on the Cymbalta for Anxiety but my family GP never gave it to me so I too am wondering if that one is good for GAD. I was told that I would stop having anxiety with this one for sure, so I feel that I should explore that option as well.
My psychiatrist said that Cymbalta targets both seretonin and norephinephrine, so it is generally better for treating patients who have both depression and anxiety. I'm torn, though, because I'm taking Lexapro and while I don't feel great in terms of anxiety, I am not in a constant state of anxiety, like I was a few months ago. If I start Wellbutrin, it will be in addition to the Lexapro, so I feel like the only thing I would have to lose by trying it is some bad side effects. If I switch to Cymbalta, I will likely have bad side effects (it's inevitable for me, as I have a really hard time with drugs) and wonder if I will revert back to a more constant state of anxiety if the drug doesn't work. Before I was taking Xanax almost every day just to be calm at home. Now, I usually feel decent at home, and can manage to at least do earrands without feeling horrible. The psychiatrist already called in a prescription for Cymbalta, so I feel bad about wavering, but I am wondering if I wouldn't be better off trying the Wellbutrin, since I've adjusted to the Lexapro, and then if it doesn't work, going on Cymbalta.
I have heard that Wellbutrin is more of a stimulant, and that many people with anxiety don't do that well on it. I'd be curious to find out why your GP has been reluctant to prescribe Cymbalta. I'm really torn right now.
I hope they come up with a good solution for you. It's so frustrating trying to find the right one. Fortunately, when I first had anxiety, I only had a few months of "hell" to go through before finding Lexapro. Now I'm going on a year and I feel like it's a battle that will never end. Are you taking anything now? Wellbutrin is a drug that can be used by itself, or supplemented with another SSRI. The only drug I've had any luck with for anxiety is Lexapro. Maybe you could stay on the Wellbutrin and try another drug with it for the anxiety. A lot of people say Cymbalta is one of the worst experiences they've had, and I know everyone is affected differently, but right now I really think I want to try the Wellbutrin first.
You're right about Wellbutrin. It can be more stimulating for some people. Maybe you can start on a very small dose to help with your depression. Ask you Dr about trying the lowest dose first to see how well you do on it.
I know it's late to post, but did you ever try cymbalta. There's nothing special about it, in fact, I'm going to ask my doc for lexapro, I think he'll give it to me, I can always go elsewhere if he doesn't. Hopefully he will.
I was on Cymbalta for 5 years and it just stopped working. I like my Cymbalta and had very little side effects with it for many years but all of a sudden I started getting headaches and anxiety, sleeping all day and missing days at a time from work. They have switched me to Cypralex now and I am quite concerned it won't do as much for me. It has only been a few days so I cannot determine the effects quite yet, except that I have the shakes really bad. I have relocated across the country so I am not seeing my normal Dr. whcih also makes my nervous. From what I gather Cyprolex is like Lexapro in the states, so I am hoping for some feed back on the side effects and effectiveness. I was on Paxcil for a few years before the Cymbalta and I hated that! I felt phony and uncomfprtable in my own skin.I am afraid of feeling that way again. Not pleasant. Any input is appreciated.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.